Tornadoes · United States · Indiana · 2008

EF0 tornado, Bloomfield, Indiana, June 4, 2008

This EF0 tornado ran 0.1 miles across Greene County on June 4, 2008, touching down at 7:13 AM EDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 4, 2008
Touchdown
7:13 AM EDT (11:13 UTC)
Lifted
7:14 AM EDT (11:14 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.1 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Greene County
Touchdown point
39.025, -86.944
Lift-off point
39.026, -86.943
Record number
0806040513-01

What the Weather Service recorded

Heavy rain caused dangerous flash flooding and flooding across many locations in central Indiana. A weak tornado also touched down in Greene County.

A weak, very short-lived tornado moved through western Bloomfield. Some trees were uprooted. The tornado formed from a quasi-linear convective system.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the tornado touched down at Jun 4, 2:30 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 4, 2:30 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT WED JUN 4 2008

.DISCUSSION...A WARM FRONT WAS STRETCHED ACRS THE NRN PARTS OF
CENTRAL INDIANA EARLY THIS MORNING. RADAR SHOWS NMRS TSRA NEAR AND
ALONG THE FRONT...PUSHING EAST WITH ADDITIONAL STORMS OVER CENTRAL
IL. SKIES WERE CLOUDY AS THE MCS CONTINUED TO GROW. SFC DEW POINTS
WERE IN THE UPPER 60S TO AROUND 70 AND SFC FLOW WAS SE ACRS MUCH OF
THE FA...AND MORE EASTERLY ON THE NORTH SIDE OF THE FRONT.

MAIN FORECAST CHALLENGE TDY WL ONCE AGAIN BE POPS.

MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WL USE A BLEND. FORECAST SOUNDINGS CONTINUE TO SHOW PLENTY OF CAPE
AVAILABLE TDY ACRS THE FA...IN EXCESS OF 2K J/KG. WITH PLENTY OF
BOUNDARIES IN THE AREA FROM PREVIOUS CONVECTION ALONG WITH DECENT
DAYTIME HEATING EXPECTED...WL RAISE POP TDY FOR TSRA...ESPECIALLY
CLOSE TO THE FRONT. PWATS TDY REMAIN BETWEEN 1.5 AND 2.0
INCHES...AND GIVEN THIS WL EXTEND THE FLASH FLOOD WATCH ACRS THE NRN
PARTS OF THE FA UNTIL 400 PM. ACRS THE SRN PART OF THE FA WL STICK
CLOSE TO MAVMOS POPS AS LWR LVL CONVERGENCE WL NOT BE AS STRONG AND
H8-H7 TEMPS WL BE A BIT WARMER...RESULTING IN A STRONGER CAP. EXPECT
THE TSRA THREAT TO DIMINISH AS THE DAY PROGRESSES
THOUGH...ESPECIALLY BY EARL THIS EVENING AS H7 TEMPS RISE OVR
10C...RESULTING IN A STRONGER CAP AND THE FRONTAL BOUNDARY CONTINUES
TO PUSH FARTHER NORTH. GIVEN SOME OF THE LINGERING CLOUDS AND PCPN
WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR HIGHS.

TONIGHTS FORECAST SOUNDINGS INDICATE A STRONG CAP THAT WL BE IN
PLACE THROUGH THURSDAY AS H7 TEMPS RISE TO 13C. WITH PLENTY OF
MOISTURE STILL LINGERING DO NOT EXPECT CLEARING SKIES AS SOME CLOUDS
WL BE LURKING. ALONG WITH A SOUTHERLY FLOW AND DEW POINTS TEMPS IN
THE SWEATY UPPER 60S TO AROUND 70...LOWS SHUD BE AOA MAVMOS LVL.

LITTLE CHANGE FOR THE FORECAST ON THURSDAY AND THURSDAY NIGHT. WARM
SOUTHERLY FLOW CONTINUES AND CAP REMAINS IN PLACE. WL LEAVE POPS OUT
FOR NOW...BUT GIVEN ALL OF THE PCPN WE HAVE SEEN THE PAST COUPLE OF
DAYS...FEEL TEMPS WL HAVE DIFFICULTY REACHING 90 AND MANY LOCATIONS.
WL KEEP TO THE UPPER 80S AT MANY LOCATIONS...BUT WITH DEW POINTS
NEAR 70...HI/S WL FEEL LIKE THE MIDDLE 90S.

ANOTHER WARM DAY APPEARS IN STORE FOR FRIDAY AS AN UPPER TROF
APPROACHES FROM THE CENTRAL PLAINS. THIS FORCING SHUD ONCE AGAIN
BRING CHCS FOR TSRA TO INDIANA...BUT WL TRY AND FOCUS THIS TO THE
AFTERNOON AS DAYTIME HEATING WL BE MORE FAVORABLE THEN AND THESE
LARGER TROFS OFTEN SLOW DOWN IN THEIR PROGRESSION. THIS PATTERN WL
PERSIST INTO SATURDAY...AND WL KEEP TSRA CHCS THEN. ONGOING FORECAST
HANDLES THIS WELL.

AS FOR THE EXTENDED...

SUNDAY THROUGH TUESDAY...AT THIS TIME IT LOOKS MOSTLY DRY AND
UNSEASONABLY WARM FRO THE EARLY PART OF NEXT WEEK.  THERE COULD BE
SOME ISOLATED TSRA ON SUN/MON BUT THIS FAR OUT ITS A VERY LOW CHANCE
TO MENTION WITH SUCH HIGH UNCERTAINTY.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS

SHOWERS AND STORMS TO IMPACT MOSTLY THE TERMINALS AT LAF AND
IND...AND STAY NORTH OF BMG AND HUF. CONDITIONS SHOULD BECOME MVFR
LATER TONIGHT IN PATCHY FOG AND BORDERLINE CIGS. BUT THEN VFR AFTER
14Z AND REMAINING THAT WAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
AFTER 21Z AND WILL MENTION VCTS FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ENTIRE CWA UNTIL 10AM EDT WEDNESDAY
MORNING...AND NRN PARTS OF CENTRAL INDIANA UNTIL 400 PM.

AVIATION...LJ
PUBLIC...PUMA
EXTENDED...SALLY
Hazardous weather outlook, Jun 4, 3:41 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EDT WED JUN 4 2008

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-050745-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-050745-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
341 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA
TODAY. MORE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA THIS
MORNING AND THIS AFTERNOON. THE STORMS WILL HAVE THE CAPABILITY TO
PRODUCE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...LARGE
HAIL...VERY HEAVY RAIN RESULTING IN FLASH FLOODING...AND DEADLY LIGHTNING.

THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TONIGHT.

LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH
SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR
THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 4, 6:16 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      5 N INDIANAPOLIS        39.85N 86.15W
06/04/2008                   MARION             IN   BROADCAST MEDIA

            NUMEROUS REPORTS OF FLOODING ACROSS THE NORTHERN PARTS OF
            MARION COUNTY.

&&

JP
Local storm report, Jun 4, 6:26 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     FLASH FLOOD      BAINBRIDGE              39.76N 86.81W
06/04/2008                   PUTNAM             IN   LAW ENFORCEMENT

            WIDESPREAD FLOODING IS OBSERVED ACROSS PUTNAM COUNTY. US
            236 IS UNDER A FOOT OF FLOWING WATER AND IS CLOSED. PLUM
            CREEK NEAR BAINBRIDGE IS FLOODED.

&&

JOHNSON
Local storm report, Jun 4, 6:28 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLASH FLOOD      ROCKVILLE               39.77N 87.23W
06/04/2008                   PARKE              IN   LAW ENFORCEMENT

            NUMEROUS ROADS ARE FLOODED IN WIDESPREAD FLASH FLOODING
            ACROSS THE COUNTY.

&&

JOHNSON
Local storm report, Jun 4, 6:36 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     FLASH FLOOD      DANA                    39.81N 87.49W
06/04/2008                   VERMILLION         IN   LAW ENFORCEMENT

            HIGHWAY 71 IN AND AROUND DANA IS FLOODED AND IS UNDER TWO
            TO THREE FEET OF WATER. NUMEROUS STREETS IN CLINTON ARE
            FLOODED FROM FEATHER CREEK. SOME EVACUATIONS REPORTED IN
            CLINTON.

&&

JOHNSON
Local storm report, Jun 4, 6:44 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      NEW CASTLE              39.92N 85.36W
06/04/2008                   HENRY              IN   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING IN HENRY COUNTY WITH MANY ROADS
            FLOODED.

&&

JOHNSON
Local storm report, Jun 4, 6:47 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLASH FLOOD      8 N TERRE HAUTE         39.59N 87.38W
06/04/2008                   VIGO               IN   LAW ENFORCEMENT

            HIGH WATER AT STATE ROAD 63 AND US 150 IN NORTHERN VIGO
            COUNTY

&&

JOHNSON

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

11.2 hours before the tornado, 189 km from the path. June 4, 2008.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2538 joules per kilogram, CIN -28, lifted condensation level 775 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 207 square meters per square second, 0 to 6 km bulk shear 58 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2538 J/kg
Mixed-layer CIN
-28 J/kg
Surface CAPE
2314 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.4
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

0.8 hours after it, 189 km from the path. June 4, 2008.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 176 joules per kilogram, CIN -131, lifted condensation level 842 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -2 square meters per square second, 0 to 6 km bulk shear 17 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-131 J/kg
Surface CAPE
258 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
17 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

The surface observations

Bloomington (BMG), 31 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Indianapolis radar (KIND), 95 km away, was scanning. The volume nearest the touchdown began at 11:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2008 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are

The other tornadoes of June 4, 2008

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 43:30 AM CDTEF0Randolph, IL0.650
June 43:48 AM CDTEF0Randolph, IL1.550
June 43:49 AM CDTEF0Randolph, IL0.725
June 47:50 AM EDTEF0Hamilton, OH1.950$40,000
June 41:25 PM EDTEF1Clarke, VA0.5100$20,000
June 42:19 PM EDTEF0Fauquier, VA4.0150$15,000
June 42:35 PM EDTEF0Loudoun, VA5.4150$15,000
June 43:18 PM EDTEF0Frederick, VA0.5100$8,000
June 43:20 PM EDTEF0Montgomery, MD0.350$2,000
June 43:40 PM EDTEF0Calvert, MD1.675$400,000
June 44:12 PM EDTEF0Caroline, MD2.250$300,000
June 42:29 PM MDTEF0Washington, CO0.150
June 43:01 PM MDTEF0Yuma, CO0.725
June 43:04 PM MDTEF0Adams, CO0.150
June 44:53 PM CDTEF0Howard, NE3.625$50,000
June 46:00 PM EDTEF0Dearborn, IN0.750$30,000
June 46:20 PM EDTEF0Pendleton, KY0.225$60,000
June 44:49 PM MDTEF1Chase, NE0.930$95,000
June 46:04 PM CDTEF1Mills, IA4.8220
June 45:08 PM MDTEF1Chase, NE0.120$30,000
June 45:13 PM MDTEF0Chase, NE0.120$25,000
June 47:15 PM EDTEF0Culpeper, VA4.0100$15,000
June 47:27 PM EDTEF1Stafford, VA9.6100$50,000
June 47:35 PM EDTEF1Stafford, VA1.0100$20,000
June 46:50 PM CDTEF1Mills, IA5.1440
June 45:53 PM MDTEF0Chase, NE0.120
June 47:04 PM CDTEF0Union, IA0.950
June 47:10 PM CDTEF0Hayes, NE0.120
June 47:25 PM CDTEF1Seward, NE5.6440
June 46:26 PM MDTEF0Yuma, CO0.525
June 47:44 PM CDTEF1Butler, NE3.8440
June 47:45 PM CDTEF1Livingston, IL3.4200$40,000
June 48:00 PM CDTEF1Butler, NE5.5220
June 48:13 PM CDTEF0Adams, IA2.375
June 48:18 PM CDTEF0Tazewell, IL1.530
June 48:24 PM CDTEF0Tazewell, IL6.1150
June 48:24 PM CDTEF1Adams, IA9.5150$15,000
June 48:37 PM CDTEF1Saunders, NE6.5880
June 48:55 PM CDTEF1Saunders, NE4.9440
June 48:58 PM CDTEF1Adams, IA5.6150$25,000
June 49:18 PM CDTEF0Union, IA1.175$5,000
June 49:37 PM CDTEF1Union, IA3.9150$50,000
June 49:58 PM CDTEF1Union, IA10.9100$5,000
June 411:23 PM CDTEF0Phelps, NE0.125
June 411:28 PM CDTEF0Gosper, NE0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.